Oklahoma, 2005Damaging Winds in Oklahoma, June 6, 2005
June 6, 2005 · NWS AMA · 9 events in 2 counties and zones
Severe thunderstorms with damaging winds moved across the central and eastern Oklahoma panhandle during the evening hours. and power poles snapped by the high winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $56,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms with damaging winds moved across the central and eastern Oklahoma panhandle during the evening hours. Damage from the high winds were mainly confined to trees being blown down...outbuildings...a law enforcement patrol vehicle when a tree fell onto it...and power poles snapped by the high winds. No injuries were reported from the severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 6, 2:15 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 6, 2:15 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT MON JUN 6 2005
.DISCUSSION...
TSTMS DEVELOPING AT THIS TIME ALONG DRYLN THRU ERN NM TO NWRN KS.
HAVE BOOSTED POPS FOR TNGT OVR WRN 2/3 OF FCST AREA...AND HAVE
MENTIONED PSBL SVR IN ALL BUT FAR ERN TX PNHDL. RICH MSTR/HIGH
INSTBY IN PLACE WITH STEEP LAPSE RATES ALSO. EXPECT SCT TSTMS TO
DEVELOP OR MOVE INTO WRN 2/3 OF PNHDLS TNGT AS SHORT WAVE TROF
APPROACHES IN SW FLOW ALOFT AND LOW LVL JET DEVELOPS OVER ERN ZONES.
KEPT 20 PCT POPS GOING FOR ERN ZONES ON TUE AFTN/EVE...BUT EXPANDED
AFFECTED AREA WWD A BIT. DRYLN EXPECTED TO SET UP DURING TUE AFTN
OVER CENTRAL SECTIONS. ON WED...HAVE INTRODUCED SLGT CHC POPS FOR
ERN ZONES...WHERE DEEP RICH MSTR STILL EXPECTED TO REMAIN DURING
AFTN AND EVE.
SWLY SFC WINDS BEHIND DRYLN ON TUE...WED...AND THU...WITH ASSOCIATED
REDUCED CLOUD COVERAGE...LEAD US TO INCREASE MAX TEMPS A BIT.
HAVE DELAYED WED WIND SHIFT...AS CDFNT LOOKS AS IF IT MAY NOT HAVE
IMPACT ON PNHDLS ON WED. LOW-MID LVL MSTR SHOULD REMAIN EAST OF
FCST AREA...SO DRY FCST KEPT GOING FOR THU. MSTR RETURNS TO WARRANT
CONTINUING SLGT CHC POPS ON FRI AFTN/NGT.
HAVE INTRODUCED SLGT CHC TSTMS ALL ZONES SAT AFTN/EVE DUE TO EXPECTED
MSTR RETURN. HAVE INTRODUCED SLGT CHC TSTMS ERN ZONES SUN AFTN/EVE
WHERE DEEPER MSTR EXPECTED TO REMAIN.
COCKRELL
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 62 92 62 91 / 30 20 20 10
BEAVER OK 68 96 63 96 / 20 20 20 20
BOISE CITY OK 59 91 57 90 / 40 10 10 10
BORGER TX 67 95 67 94 / 30 20 20 20
BOYS RANCH TX 63 94 61 92 / 40 10 10 10
CANYON TX 63 93 61 92 / 40 10 10 10
CLARENDON TX 67 93 67 94 / 30 20 20 20
DALHART TX 61 92 59 90 / 40 10 10 10
GUYMON OK 64 95 61 94 / 30 10 10 10
HEREFORD TX 63 93 60 92 / 40 10 10 10
LIPSCOMB TX 68 96 66 96 / 20 20 20 20
PAMPA TX 67 93 66 93 / 30 20 20 20
SHAMROCK TX 68 96 68 95 / 20 20 20 20
WELLINGTON TX 69 95 69 95 / 20 20 20 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
10/03
Hazardous weather outlook, Jun 6, 1:55 PM CST, 4 hours 35 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
255 PM CDT MON JUN 6 2005
OKZ001>003-TXZ001>020-071100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
255 PM CDT MON JUN 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN TEXAS AND
OKLAHOMA PANHANDLES UNTIL 1000 PM CDT THIS EVENING.
SCATTERED THUNDERSTORMS WILL MOVE INTO THE WESTERN PANHANDLES LATE
THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BECOME SEVERE WITH THE
PRIMARY THREAT COMING FROM LARGE HAIL AND DAMAGING WINDS. ALSO...
BREEZY CONDITIONS WILL REQUIRE A CAUTION ON AREA LAKES THROUGH
TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED THUNDERSTORMS...A FEW OF WHICH COULD BE SEVERE...WILL BE
POSSIBLE OVER THE EASTERN PANHANDLES ON TUESDAY AFTERNOON AND
EVENING. THERE WILL BE A CHANCE OF THUNDERSTORMS AREA-WIDE FRIDAY AND
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO MONITOR WEATHER CONDITIONS EARLY THIS
WEEK AND AGAIN LATER THIS WEEK FOR THE POSSIBILITY OF ACTIVATION.
HENNIG
In the hours before
Local storm report, Jun 6, 5:28 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
628 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST 4 SE TEXLINE 36.34N 102.97W
06/06/2005 60 MPH DALLAM TX PUBLIC
BRANCHES BROKEN BY WINDS
&&
MRKSpecial weather statement, Jun 6, 5:47 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
647 PM CDT MON JUN 6 2005
TXZ001-070015-
DALLAM TX-
647 PM CDT MON JUN 6 2005
...STRONG THUNDERSTORM IN DALLAM COUNTY...
A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF CONLEN AT 647
PM CDT...MOVING NORTHEAST AT 35 MPH.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN DALLAM COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.
Local storm report, Jun 6, 6:01 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
701 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM TSTM WND GST STRATFORD 36.34N 102.07W
06/06/2005 62 MPH SHERMAN TX TRAINED SPOTTER
&&
MRKSpecial weather statement, Jun 6, 6:02 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
702 PM CDT MON JUN 6 2005
OKZ001-070030-
CIMARRON OK-
702 PM CDT MON JUN 6 2005
...STRONG THUNDERSTORMS IN CIMARRON COUNTY...
STRONG THUNDERSTORMS WERE LOCATED 6 MILES SOUTHWEST OF GRIGGS AT 702
PM CDT...MOVING NORTHEAST AT 30 MPH.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN CIMARRON COUNTY...INCLUDING THE CITY OF BOISE CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, Jun 6, 6:16 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
716 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL 8 N ADRIAN 35.39N 102.66W
06/06/2005 0.88 INCH OLDHAM TX TRAINED SPOTTER
&&
RTWSpecial weather statement, Jun 6, 6:25 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
725 PM CDT MON JUN 6 2005
OKZ002-070100-
TEXAS OK-
725 PM CDT MON JUN 6 2005
...LINE OF STRONG THUNDERSTORMS IN TEXAS COUNTY...
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 13 MILES NORTHEAST OF
EVA TO 11 MILES SOUTHWEST OF GOODWELL AT 725 PM CDT...MOVING
NORTHEAST AT 35 MPH.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN TEXAS COUNTY...INCLUDING THE CITY OF GUYMON...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Thunderstorm Wind, Texas
- When
- June 6, 6:30 PM CST
- Where
- Texas County, 2 mi E of Goodwell
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.600, -101.600
Measured at the Oklahoma MesoNet station near Goodwell Oklahoma.
Thunderstorm Wind, Texas
- When
- June 6, 6:41 PM CST
- Where
- Texas County, (Guy)guymon Muni Arp
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.683, -101.500
Measured at the ASOS station at the Guymon Airport.
Thunderstorm Wind, Texas
- When
- June 6, 6:45 PM CST
- Where
- Texas County, Goodwell
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $37,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.600, -101.633
Patrol vehicle reported to be damaged by tree blowing over onto it.
Thunderstorm Wind, Texas
- When
- June 6, 6:45 PM CST
- Where
- Texas County, 2 mi E of Goodwell
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.600, -101.600
Measured at the Oklahoma MesoNet station near Goodwell Oklahoma.
Thunderstorm Wind, Texas
- When
- June 6, 6:58 PM CST
- Where
- Texas County, Guymon
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $8,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.683, -101.483
Several power poles reportedly snapped off due to the high winds.
Thunderstorm Wind, Texas
- When
- June 6, 7:00 PM CST
- Where
- Texas County, Guymon
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.683, -101.483
Several trees reported to be blown down.
Thunderstorm Wind, Texas
- When
- June 6, 7:05 PM CST
- Where
- Texas County, 1 mi W of Hooker
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.867, -101.233
Measured at the Oklahoma MesoNet station near Hooker Oklahoma.
Thunderstorm Wind, Texas
- When
- June 6, 7:10 PM CST
- Where
- Texas County, Hardesty
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $11,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.617, -101.200
Several shed roofs were reported to be damaged by the high winds.
Thunderstorm Wind, Beaver
- When
- June 6, 7:30 PM CST
- Where
- Beaver County, Turpin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.867, -100.883
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 6, 20051 death · 1 event
- Heat in Missouri, June 6, 20051 death · 1 event
- Flash Flooding and Hail in Montana, June 6 to 7, 2005$847,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Maryland, June 6 to 7, 20051 injured · $560,000 · 1 in hail · 21 events
- Hail and Damaging Wind in New Mexico, June 6, 2005$1.6 million · 4.5 in hail · 4 events
- Hail and Damaging Winds in Nebraska, June 6, 2005$820,000 · 2.5 in hail · 12 events
- Flood and Hail in Georgia, June 6, 20051 injured · $257,000 · 1.75 in hail · 23 events
- Tornado and Hail in Texas, June 6, 2005$285,000 · F1 · 2 events
- Lightning Strike in Pennsylvania, June 6, 2005$750,000 · 1 event
- Tornadoes and Hail in Nebraska, June 6, 2005$40,000 · F1 · 25 events
- Hail and Damaging Winds in Virginia, June 6, 2005$250,000 · 63 kt wind · 8 events
- Lightning Strikes in Pennsylvania, June 6, 2005$250,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459225, 5459226, 5459227, 5459228, 5459229, 5459233, 5459230, 5459231, 5459232.